Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2000, 3:16 PM EDT for Powell County, Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 8, 2000, 4:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Powell County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
955 WUUS53 KJKL 081916 SVRJKL KYC197-082015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 316 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POWELL COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF STANTON * UNTIL 415 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAY CITY...OR ABOUT 5 MILES NORTHWEST OF STANTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER STANTON AT 325 PM EDT OVER ROSSLYN...AT 330 PM EDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3792 8399 3781 8406 3780 8368 3790 8378 GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT TUE AUG 8 2000 PREVIOUS ZONE PACKAGE ON THE RIGHT TRACK AND WILL BE KEPT FOR MOST PART. MODELS IN GENERAL AGREEMENT ALTHOUGH THE MESO ETA IS THE ODD MODEL OUT AT THIS TIME. COMPARING THE MODEL TO THE RADAR/SATELLITE AND CURRENT PRECIPITATION ANALYSIS THE ETA IS CLOSEST WITH THE NGM A CLOSE SECOND. WITH THAT IN MIND AND GIVEN THE PAST PERFORMANCE OF THE MODELS...WILL NOT ARGUE WITH MOS AND KEEP NUMBERS DARN CLOSE. MOST LIKELY WILL OPT FOR SIMILAR POPS...BUT MAY SHAVE THE MAX TEMPS DOWN ABOUT 5 DEGREES. IN THE MEANTIME THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DOMINATE THE PATTERN. THESE MESOSCALE FEATURES WILL BE TOUGH TO FORECAST AND WILL MAKE WORDING IN ZONES REFLECT THE TREND. NOT MUCH CHANGE THROUGH 60 HOURS AS THE RIDGE AMPLIFIES AND WE STAY IN CYCLONIC FLOW PATTERN. THIS IS GOOD FOR MADDOX TYPE RAIN EVENTS AND WILL LIKELY POST A FLASH FLOOD WATCH OVER MUCH OF THE CWA FOR TONIGHT INTO WEDNESDAY MORNING. \ OZFJKL OUT SHORTLY. .JKL...FLASH FLOOD WATCH FOR ALL OF EASTERN KENTUCKY TONIGHT INTO WEDNESDAY MORNING. LEWIS
In the hours before
Local storm report, Aug 8, 11:05 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT TUE AUG 08 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM MONTICELLO KY WIND DAMAGE...
08/08/00 WAYNE TREE REPORTED DOWN
IN CITY OF MONTICELLO.
REPORTED BY POLICE
DISPATCH.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 55 min |
| Aug 8, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 37 min |
| Aug 8, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 50 min |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 54 min |
| Aug 8, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 33 min |
| Aug 8, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 36 min |
| Aug 8, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Aug 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.